Insightful27

Why Not Take Modafinil/Vyvanse Everyday?

16 posts in this topic

I'm a college student and I have been prescribed modafinil and Vyvanse for my ADD. So far I have used them extremely sparingly, and have worked on things like my diet, sleep, stress, etc. to better my health and focus. Recently though I have been asking myself why I shouldn't take them every day, or at least more consistently. There are potential side effects that aren't fully understood (and maybe couldn't be understood) that I am risking. But in a cost-benefit analysis, because the benefits are so great (Life Purpose progress, earning more money, productivity, better grades), what reason could you give for it not being worth the costs? 

My thinking is something along the lines of choosing to risk the costs of psychedelics because the spiritual benefits are so great. The only reason I can currently think of for not using modafinil consistently is that I don't want my ability to focus on a drug. But even so, I could use it in such a way as to not let that happen. For example, taking extended breaks and using modafinil as a way to be more productive in improving my health and earning more money to invest in my health.

I wanted to come here and get some perspective, and see if there is anything I'm not thinking about or if I'm being biased in some way. 

Share this post


Link to post
Share on other sites

I regret not using it for my entire duration in college (Vyvanse). Would be in a much better place financially currently. Of course, listen to your body , take breaks, and avoid abuse

Share this post


Link to post
Share on other sites
On 3/2/2024 at 3:50 AM, Insightful27 said:

what reason could you give for it not being worth the costs? 

The primary drawback is that it would precisely distract you from excavating for, discovering, and reconciling the underlying issue that is giving rise to the reason you feel you need them in the first place.

The cure hides where the cause resides, and these chemical crutches, while useful to lean on initially, will paradoxically cripple you long-term as they merely address the downstream effects of the actual upstream issue(s) at hand.

Share this post


Link to post
Share on other sites

I’ve personally been off of Vyvanse for more than a month. Used to be on them for 5-6 years straight. I’m pretty much in a better place in my life. Work towards healing yourself at your own pace and eventually you may no longer need to depend on it anymore. Don’t rush the process.


“Within the garden of your mind, every thought is a seed that can bloom into a galaxy of wonders." -ChatGPT 4

Share this post


Link to post
Share on other sites
1 hour ago, PenguinPablo said:

I regret not using it for my entire duration in college (Vyvanse). Would be in a much better place financially currently. Of course, listen to your body , take breaks, and avoid abuse

Opposite situation happened to me. I spent like a drunken sailor cus I felt like I could do anything I wanted to.


“Within the garden of your mind, every thought is a seed that can bloom into a galaxy of wonders." -ChatGPT 4

Share this post


Link to post
Share on other sites

Posted (edited)

Because you will build up tolerance and it's probably not good for your liver long-term.

Edited by Leo Gura

You are God. You are Truth. You are Love. You are Infinity.

Share this post


Link to post
Share on other sites

Here’s a good video on the evidence of tolerance build up. Seems like there’s a dogma out there against stimulant medication 

Share this post


Link to post
Share on other sites

Posted (edited)

I build tolerance to modafinil within a week and it takes a month to come down. Also it makes me pee a lot, it's a diuretic because the body is trying to get rid of it quickly. Everyone is different. Do your research and try it out if you're willing to take the risks

I wish I could take it every day, it makes me the person I wish to be

Edited by mmKay

🗣️🗯️  personal dev Log Lyfe Journal 🗿🎭 ~ Raw , Emotional, Unfiltered

 

Share this post


Link to post
Share on other sites

I used modafinil for a year, took 2 days off at the end of each week, helped me a lot, i don't use it anymore but i like to keep it as a back up for when i need to focus better  because of a sleepless night, then again, different people have different tolerance so you might need to test it out...

Share this post


Link to post
Share on other sites

Of course you wish you could do without medication, as everyone who has a medical condition wishes. For you it seems to be a life quality med, so I wouldn’t worry too much about using it regularly, if it really helps your everyday life. Maybe consider it as an investment for the future, as using it helps you build resources you’re gonna need, including the ones that might eventually replace the meds in some degree.

Share this post


Link to post
Share on other sites
1 hour ago, LSD-Rumi said:

@mmKay Is it that good? did you try any racetams?

 

Everyone is different. It can have no effect , be very mild or even harmful for you. For me personally it gives me the mental clarity I aim for and the physical excess energy and raw motivation to actively do stuff that I want to do.

But as I said, I build up tolerance pretty fast. I have yet to try armodafinil

Thing is I travel In my camper van a lot and I can't just have  two hundred prescription med pills on me without a prescription ofc so that sucks.

 

I haven't tried racetams and I won't. Leo specifically says to stay away from them in his nootropics video.


🗣️🗯️  personal dev Log Lyfe Journal 🗿🎭 ~ Raw , Emotional, Unfiltered

 

Share this post


Link to post
Share on other sites
9 hours ago, Jason Actualization said:

it would precisely distract you from excavating for, discovering, and reconciling the underlying issue

^ ^ 


“If you find yourself acting to impress others, or avoiding action out of fear of what they might think, you have left the path.” ― Epictetus

Share this post


Link to post
Share on other sites

Posted (edited)

Here's a little perspective on a possibile origin of you add

Edited by mmKay

🗣️🗯️  personal dev Log Lyfe Journal 🗿🎭 ~ Raw , Emotional, Unfiltered

 

Share this post


Link to post
Share on other sites
On 3/3/2024 at 8:47 PM, Yimpa said:

I’ve personally been off of Vyvanse for more than a month.

Have you had any withdrawal symtoms or side effects?

Share this post


Link to post
Share on other sites
22 minutes ago, Insightful27 said:

Have you had any withdrawal symtoms or side effects?

I am withdrawing from my past, traumatizing life to a new, exciting one!


“Within the garden of your mind, every thought is a seed that can bloom into a galaxy of wonders." -ChatGPT 4

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now